Alert archive / Michigan / Wind Chill Advisories in 2015
Wind Chill Advisory 1, NWS Marquette, MI
NWS Marquette, MI issued this wind chill advisory at Jan 4, 2015, 4:47 AM EST for Alger County, Houghton County, Schoolcraft County, Michigan. It took effect at Jan 4, 2015, 7:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2015, 4:47 AM EST (09:47 UTC)
- In effect from
- Jan 4, 2015, 7:00 PM EST
- Expired
- Jan 5, 2015, 1:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Houghton County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 33 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 3:34 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 4, 3:34 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
334 AM EST SUN JAN 4 2015
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 335 PM EST SAT JAN 3 2015
UPPER MICHIGAN IS CURRENTLY BETWEEN THE STRONGER AND PRECIPITATION
PRODUCING SURFACE/UPPER LEVEL FEATURES. THE REMNANTS OF THE SURFACE
LOW THAT MOVED THROUGH MINNESOTA LAST NIGHT HAS LEFT A SURFACE
TROUGH OVER WESTERN LAKE SUPERIOR THIS AFTERNOON. ON THE NORTHWEST
SIDE OF THAT TROUGH...SNOW HAS BEEN FALLING FOR MUCH OF THE DAY IN
THE MINNESOTA ARROWHEAD IN ASSOCIATION WITH THE MID LEVEL Q-VECTOR
CONVERGENCE AND THE RIGHT REAR OF THE SPLIT NORTHERN STREAM JET
STREAK. FARTHER SOUTH...WATER VAPOR IMAGERY SHOWS A STRONG UPPER
WAVE LIFTING NORTHEAST OUT OF THE SOUTHERN PLAINS...WHILE A SECOND
WEAKER WAVE IS NEARING IT FROM THE NORTHWEST IN COLORADO. BETWEEN
THESE TWO FEATURES AND BEHIND THE SHORTWAVE THAT MOVED THROUGH
SOUTHEAST UPPER MICHIGAN LAST NIGHT AND THIS MORNING (PRODUCING
1-1.5IN OF SNOW NEAR LAKE MICHIGAN)...CLOUDY SKIES PREVAIL OVER
UPPER MICHIGAN. THIS IS DUE TO THE LINGERING LOW LEVEL MOISTURE
TRAPPED BELOW THE DRYING ALOFT BEHIND THE SHORTWAVE. ONCE THE DEEPER
MOISTURE DEPARTED WITH THE SHORTWAVE...SAW A TRANSITION TO BR AND
REDUCED VISIBILITIES ON THE AUTOMATED STATIONS. CALLING AROUND TO
THE SOUTHERN PART OF THE CWA HAS SHOWN A TRANSITION FROM WEST TO
EAST ALONG THE WISCONSIN BORDER TO FREEZING DRIZZLE OVER THE LAST
COUPLE OF HOURS. FARTHER NORTH AT OUR OFFICE...WE HAVE BEEN JUST
SEEING A FEW FLURRIES DUE TO CLOUD LAYER BEING RIGHT AT THE EDGE OF
THE MORE FAVORABLE ICE CRYSTAL REGION. EXPECT THIS
BORDERLINE/LIMITED CONDITION TO CONTINUE OVER THE SOUTH CENTRAL AND
SOUTHEASTERN CWA INTO THE EVENING HOURS AND WILL SHOW THE POTENTIAL
FOR FREEZING DRIZZLE IN THE FORECAST. WILL ISSUE AN SPS TO
HIGHLIGHT THE FREEZING DRIZZLE AND UNTREATED ROADS BECOMING
SLIPPERY FOR THE AREAS NOT CURRENTLY COVERED BY THE ADVISORY.
OTHERWISE...EXPECT THE FREEZING DRIZZLE TO DIMINISH FROM WEST TO
EAST THIS EVENING AS THE DEEPER MOISTURE FROM THE FEATURE OVER
WESTERN LAKE SUPERIOR MOVES OVER THE U.P. TONIGHT.
THE STRONG TROUGH IN THE SOUTHERN PLAINS WILL LIFT NORTHEAST
THROUGH THE LOWER GREAT LAKES REGION TONIGHT...STRENGTHENING A LOW
FROM 1007MB OVER SOUTHERN ILLINOIS TO 998MB BETWEEN LAKE
ERIE/ONTARIO AT 12Z SUNDAY. AS THAT OCCURS...THE MID LEVEL TROUGH
ASSOCIATED WITH THE SURFACE TROUGH OVER THE WESTERN LAKE WILL
DROP SOUTHEAST ACROSS UPPER MICHIGAN THROUGH SUNDAY MORNING. THE
SYNOPTIC LIQUID EQUIVALENT PRECIPITATION (TIED TO THE 850-650MB
FGEN) LOOKS TO BE IN THE 0.10-0.15 INCH RANGE FOR MOST OF THE CWA
THROUGH SUNDAY MORNING. SNOW RATIOS INITIALLY WILL LIKELY BE AROUND
10-15 TO 1 AS THERE IS STILL A PERIOD OF THE CLOUD BEING ABOVE/BELOW
THE DGZ. BUT THERE WILL LIKELY BE A TRANSITION TO A BRIEF (2-4HR)
PERIOD LATE TONIGHT INTO SUNDAY MORNING WHEN THE LOWEST 10-12KFT OF
THE ATMOSPHERE IS WITHIN THE DGZ. THIS WOULD LEAD TO A PERIOD OF
FLUFFIER SNOW AND RATIOS RISING TOWARDS OR EVEN ABOVE 20-1. DON/T
FEEL COMFORTABLE GOING MUCH ABOVE THAT DUE TO THE FORCING THAT IS
EXPECTED ABOVE THE DGZ. THUS...SYNOPTIC SNOW WOULD AMOUNT TO
1 TO 2.5-3.0 INCHES...WITH THE GREATEST OVER THE WEST HALF. BUT AS
IS NORMALLY THE CASE WITH LAKE SUPERIOR AND OUR TERRAIN
INFLUENCES...THAT ISN/T THE COMPLETE STORY ON THE SNOWFALL.
MUCH COLDER AIR WILL SURGE INTO THE AREA TONIGHT BEHIND THE
850-700MB TROUGH...WITH 850MB TEMPS FALLING FROM 19Z RAP ANALYZED
OF -5C TO -7C TO -19C EAST AND -24C WEST BY 18Z SUNDAY. THIS WILL
LEAD TO LAKE ENHANCEMENT DEVELOPING FROM WEST TO EAST TONIGHT AND
THEN TRANSITIONING TO PURE LAKE EFFECT AS THE DEEPER MOISTURE
DEPARTS ON SUNDAY. THE HELP FROM THE LAKE WILL BE FOCUSED IN THE
NORTHERLY WIND LOCATIONS OF THE WEST AND NORTH CENTRAL TONIGHT AND
THEN WINDS BACK TO THE NORTHWEST SUNDAY MORNING AND WEST-NORTHWEST
BY SUNDAY EVENING. WITH THAT COLD AIR SURGING IN...THE CLOUD LAYER
ON SUNDAY WILL TRANSITION TO BEING ABOVE THE DGZ. THUS...WOULD
EXPECT A TRANSITION OF THE SNOWFLAKES TO COLUMNS/PLATES AND LOWER
SNOW RATIOS BELOW 20-1. CONTINUED THE TREND TOWARDS THE HIGH
RESOLUTION MODELS FOR QPF AMOUNTS TONIGHT/SUNDAY IN THE
LAKE/TERRAIN ENHANCED AREAS (0.25-0.40 IN). THIS LEADS TO SNOWFALL
AMOUNTS OF 3-5 INCHES OF SNOW TONIGHT OVER THE FAVORED NORTH WIND
AREAS OVER THE WEST AND NORTH CENTRAL. THERE COULD BE SOME
LOCALIZED HIGHER AMOUNTS TOWARDS 5.5-6.0 INCHES. THE LOWERING RATIOS
ON SUNDAY WILL LEAD TO LOWER AMOUNTS OVER THE WEST...BUT COULD
STILL SEE 2-5 INCHES IN THE FAVORED NORTHWEST WINDS AREAS OVER THE
EAST. IN ADDITION TO THE SNOW...WINDS WILL QUICKLY INCREASE FROM
NORTHWEST TO SOUTHEAST TONIGHT...WITH GUSTS BETWEEN 30 TO 45 MPH
(HIGHEST NEAR LAKE SUPERIOR). THAT WILL LEAD TO BLOWING SNOW AND
COMBINED WITH THE EXPECTED SNOW...SHOULD SEE VISIBILITIES
FREQUENTLY REDUCED BELOW ONE MILE OVER THE NORTHERN HALF OF THE
CWA. THUS...THINK THE GOING ADVISORY LOOKS GOOD WITH THE FORECASTED
SNOWFALL AMOUNTS AND IMPACT WITH THE REDUCED VISIBILITIES FROM
BLOWING SNOW. AS MENTIONED ABOVE...THINK SOME HIGHER TERRAIN
LOCATIONS FLIRTING WITH 12HR WARNING SNOWFALL AMOUNTS (DUE TO THE
OVERALL AVERAGE SNOW RATIO BEING JUST BELOW OUR LAKE EFFECT WARNING
CRITERIA). BUT WITH MUCH OF THE SNOW FALLING ON A WEEKEND
OVERNIGHT AND THE EXPECTED COVERAGE FAIRLY LOCALIZED...WILL KEEP
THE ADVISORY IN PLACE.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 330 AM EST SUN JAN 4 2015
SOMEWHAT REPETITIOUS PATTERN THIS WEEK AS WE WILL SEE THREE SURGES
OF COLD AIR...WITH SFC RIDGING BETWEEN THESE SURGES. PATTERN LOOKS
TO POSSIBLY MODIFY FRI INTO NEXT WEEKEND...BUT MODEL DIFFERENCES
KEEPS CONFIDENCE IN THIS OCCURRING LOW. OTHERWISE...CONFIDENCE IS
GOOD MON THROUGH THU NIGHT.
12Z MON WILL BE A VERY COLD START TO A VERY COLD DAY AS THE FIRST
BLAST OF COLD AIR WILL BE OVER THE AREA. HIGH TEMPS MON ARE ONLY
EXPECTED TO RANGE FROM 10F AT COPPER HARBOR AND FROM GRAND MARAIS E
TO AROUND -5F OVER THE INTERIOR W HALF OF UPPER MI. WIND CHILLS AT
18Z MON ARE EXPECTED TO RANGE FROM -15F E TO -25F W. NW WIND LES
WILL BE ONGOING...BUT WILL WEAKEN AND BECOME CONFINED TO THE
KEWEENAW AND FAR NERN UPPER MI LATE IN THE DAY INTO MON NIGHT AS A
SFC RIDGE MOVES THROUGH AHEAD OF SFC TROUGH MOVING IN FROM THE NW. A
CLIPPER ALSO LOOKS TO MOVE S OF THE CWA...KEEP ALL OR MOST OF THE
PRECIP FROM THE SYSTEM S OF THE CWA. THE VERY COLD AIR WILL MEAN THE
IDEAL DGZ WILL NOT BE TAPPED INTO AND SNOWFLAKE SIZE WILL BE QUITE
SMALL...WHICH WILL RESULT IN VIS REDUCTIONS IN LES AREAS.
ALSO...WINDS WILL BE GUSTY NEAR LAKE SUPERIOR ON MON...LEADING TO
FURTHER VIS REDUCTIONS...ESPECIALLY OVER THE KEWEENAW PENINSULA. NOT
LOOKING AT ANYTHING MORE THAN NUISANCE SNOWFALL AMOUNTS GIVEN
BACKING FLOW WITH TIME AND LOW SNOW TO LIQUID RATIOS. LOWS MON NIGHT
WILL RANGE FROM THE LOW SINGLE DIGITS ABOVE ZERO ALONG PARTS OF THE
LAKE SUPERIOR SHORE TO AROUND -15F INTERIOR W AND CENTRAL.
LOW LEVEL WINDS TURN NWLY AGAIN TUE INTO EARLY WED AS THE SECOND
COLD WAVE MOVES THROUGH. EXPECT AN UPTICK IN LES IN NW WIND
SNOWBELTS...WITH INCREASED WINDS/BLOWING SNOW. COULD SEE ADVISORY
LEVEL EVENT TUE INTO EARLY WED AS FLOW WILL BE MORE CONSTANT...WITH
THE MAIN HAZARD BEING REDUCED VIS DUE TO LOW SLR AND BLOWING SNOW.
SNOW ACCUMULATIONS WILL BE GREATER THAN ON MONDAY...BUT WILL STILL
BE LIMITED BY THE SMALL FLAKE SIZE. TUE WILL BE WARMER WITH HIGHS
MOSTLY IN THE SINGLE DIGITS ABOVE ZERO. LOW TUE NIGHT WILL BE
SIMILAR TO MON NIGHT. HIGH TEMPS ON WED LOOK SIMILAR TO MON.
ANOTHER RIDGE MOVES THROUGH LATE WED INTO EARLY THU...PUSHING LES
INTO MORE NRN PORTIONS OF THE CWA.
MODELS DEPICT ANOTHER CLIPPER MOVING INTO THE REGION...BUT THIS TIME
ACROSS THE CWA. ONLY MINOR SNOWFALL AMOUNTS ARE EXPECTED WITH THE
CLIPPER AS MODEL QPF IS GENERALLY LESS THAN 0.10 INCHES.
HOWEVER...BEHIND THE CLIPPER IS THE THIRD WAVE OF COLD AIR AND NW
LOW LEVEL WINDS. LES WILL INCREASE IN NW WIND SNOWBELTS BEHIND THE
CLIPPER AND CONTINUE AT LEAST INTO FRI. SLR VALUES AND GUSTY
WINDS/BLOWING SNOW EXPECTED AGAIN. VIS REDUCTIONS REMAIN THE
GREATEST THREAT.
AS MENTIONED EARLIER...CONFIDENCE IS LOWER FRI AND SAT DUE TO POOR
RUN TO RUN CONTINUITY AND MODEL DISAGREEMENT.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1149 PM EST SAT JAN 3 2015
WITH GUSTY N TO NW WINDS/BLSN AND SNOW SHOWERS...EXPECT LIFR
CONDITIONS TO PREVAIL OVERNIGHT AT KIWD/KCMX. CONDITIONS AT KIWD
WILL IMPROVE TO IFR LATE THIS MORNING AND TO MVFR LATE IN THE AFTN
AS WINDS BACK SLOWLY AND PUSH MAJORITY OF LAKE EFFECT SNOW TO JUST N
OF THE TERMINAL. AT KCMX...INCREASINGLY COLDER AIR THRU THE DAY WILL
RESULT IN SNOWFLAKES BECOMING SMALLER AND FINER AND MUCH MORE
EFFECTIVE AT REDUCING VIS. COMBINED WITH GUSTY WINDS/BLSN...KCMX
WILL LIKELY REMAIN LIFR THRU THE MORNING WITH FURTHER REDUCTION TO
VLIFR LIKELY IN THE AFTN AND THRU TONIGHT AS WINDS BACK TO A MORE
FAVORABLE WNW DIRECTION FOR PERSISTENT/HEAVIER SNOW SHOWERS. AT
KSAW...IFR CONDITIONS WILL LIKELY FALL TO LIFR OVERNIGHT AS AREA OF
SNOW MOVES ACROSS THE AREA AND IS ENHANCED BY INCREASING UPSLOPE
WIND OFF THE LAKE. EXPECT IMPROVEMENT TO IFR MID TO LATE MORNING AND
THEN MVFR IN THE AFTN AS WINDS BACK...RESULTING IN DIMINISHED
UPSLOPE FLOW OFF THE LAKE.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 335 PM EST SAT JAN 3 2015
THE BUSY MARINE WEATHER WE HAVE HAD RECENTLY WILL CONTINUE WITH
GALES AND HEAVY FREEZING SPRAY RETURNING AND HOISTED GALE WARNINGS
AND HEAVY FREEZING SPRAY WARNINGS FOR LATE TONIGHT INTO SUNDAY. A
COUPLE MORE GALE EVENTS ARE POSSIBLE ON LAKE SUPERIOR TUESDAY NIGHT
AND WEDNESDAY MORNING AND AGAIN FOR THURSDAY NIGHT WITH NORTHWEST
GALES EXPECTED THEN. FREEZING SPRAY WILL ALSO BE A PROBLEM THROUGH
MOST OF THIS FORECAST PERIOD.
WINDS SHIFT TO THE NORTH LATE TONIGHT AS THE NORTHERN PLAINS
TROUGH MERGES WITH ANOTHER LOW PRESSURE SYSTEM LIFTING NORTH OVER
THE CENTRAL GREAT LAKES. NORTH GALES TO 35-40 KTS ARE EXPECTED
SUNDAY ESPECIALLY OVER THE EASTERN HALF OF LK SUPERIOR. HEAVY
FREEZING SPRAY WILL DEVELOP TONIGHT AS ARCTIC AIR POURS OVER
LK SUPERIOR. GALES SHOULD DIMINISH BY LATE SUNDAY NIGHT...BUT NW-W
WINDS TO 30 KTS AND HEAVY FREEZING SPRAY WILL LINGER THROUGH MONDAY.
W-SW WINDS TO 25 KTS ON TUESDAY AS A CLIPPER SYSTEM CROSSES UPPER
GREAT LAKES. BEHIND THE CLIPPER...PLAN ON ANOTHER ROUND OF NW GALES
AND HEAVY FREEZING SPRAY THROUGH WEDNESDAY.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING
FOR MIZ001>005-009-084.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ006-
007-085.
LAKESHORE FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
MIZ001>003.
WIND CHILL WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
MIZ009>011.
LAKESHORE FLOOD ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR MIZ005>007.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING FROM 7 AM THIS MORNING TO 1 AM EST
FRIDAY FOR LSZ251-267.
GALE WARNING UNTIL 7 AM EST MONDAY FOR LSZ249>251-267.
HEAVY FREEZING SPRAY WARNING UNTIL 1 AM EST /MIDNIGHT CST/
FRIDAY FOR LSZ162-240>250-263>266.
GALE WARNING UNTIL 7 AM EST /6 AM CST/ MONDAY FOR LSZ240>248-
263>266.
GALE WARNING UNTIL 5 AM EST /4 AM CST/ EARLY THIS MORNING FOR
LSZ162.
LAKE MICHIGAN...
HEAVY FREEZING SPRAY WARNING FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING FOR LMZ221-248-250.
GALE WARNING FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING FOR
LMZ221-248-250.
&&
SHORT TERM...SRF
LONG TERM...TITUS
AVIATION...ROLFSON
MARINE...SRFHazardous weather outlook, Jan 4, 4:24 AM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 424 AM EST SUN JAN 4 2015 MIZ001>007-009-084-085-050930- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 424 AM EST SUN JAN 4 2015 /324 AM CST SUN JAN 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW AND BLOWING SNOW IS EXPECTED TODAY INTO TONIGHT. SEE THE LATEST WINTER WEATHER STATEMENT FOR COMPLETE DETAILS. NORTHERLY WINDS GUSTING TO 45 MPH AND WAVES UP TO 15 FEET WILL RESULT IN MINOR LAKESHORE FLOODING AND SHORELINE EROSION ALONG PORTIONS OF LAKE SUPERIOR TODAY. SEE THE LATEST LAKESHORE FLOOD ADVISORY FOR COMPLETE DETAILS. ARCTIC AIR WITH TEMPERATURES WELL BELOW ZERO AND WEST TO NORTHWEST WINDS WILL RESULT IN WIND CHILLS AS LOW AS 40 BELOW ZERO TONIGHT AND MONDAY MORNING. THE LOWEST WIND CHILLS WILL BE OVER THE WESTERN HALF OF UPPER MICHIGAN. SEE THE LATEST WINTER WEATHER STATEMENT FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ARCTIC AIR WITH TEMPERATURES WELL BELOW ZERO AND WEST TO NORTHWEST WINDS WILL RESULT IN WIND CHILLS AS LOW AS 40 BELOW ZERO INTO MONDAY MORNING. THE LOWEST WIND CHILLS WILL BE OVER THE WESTERN HALF OF UPPER MICHIGAN. ADDITIONAL PERIODS OF DANGEROUSLY LOW WIND CHILLS ARE EXPECTED THROUGH LATE THIS WEEK. LAKE EFFECT SNOW SHOWERS AND BLOWING SNOW WITH LOW VISIBILITY AT TIMES WILL ALSO CONTINUE...ESPECIALLY FOR AREAS FAVORED BY NORTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTER REPORTS OF SNOW...BLOWING SNOW...AND REDUCED VISIBILITY ARE GREATLY APPRECIATED. THE PUBLIC MAY ALSO PROVIDE REPORTS BY USING THE...SUBMIT STORM REPORT...OPTION ON OUR WEB PAGE...OR THROUGH OUR FACEBOOK AND TWITTER PAGES. MIZ010>014-050930- IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- 424 AM EST SUN JAN 4 2015 /324 AM CST SUN JAN 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ARCTIC AIR AND WEST TO NORTHWEST WINDS WILL RESULT IN DANGEROUSLY LOW WIND CHILLS AS LOW AS 40 BELOW ZERO TONIGHT. THE LOWEST WIND CHILLS ARE EXPECTED OVER THE WEST HALF OF UPPER MICHIGAN. SEE THE LATEST WINTER WEATHER STATEMENT FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ARCTIC AIR AND WEST TO NORTHWEST WINDS WILL RESULT IN DANGEROUSLY LOW WIND CHILLS AS LOW AS 40 BELOW ZERO INTO MONDAY. THE LOWEST WIND CHILLS ARE EXPECTED OVER THE WEST HALF OF UPPER MICHIGAN. SEE THE LATEST WINTER WEATHER STATEMENT FOR COMPLETE DETAILS. ADDITIONAL PERIODS OF DANGEROUSLY LOW WIND CHILLS ARE EXPECTED THROUGH LATE THIS WEEK. ADDITIONAL ADVISORIES OR WARNINGS MAY BE NEEDED SO BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTER REPORTS OF SNOW ARE GREATLY APPRECIATED. THE PUBLIC MAY ALSO PROVIDE REPORTS BY USING THE...SUBMIT STORM REPORT...OPTION ON OUR WEB PAGE...OR THROUGH OUR FACEBOOK AND TWITTER PAGES. LSZ162-240>251-263>267-050930- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 424 AM EST SUN JAN 4 2015 /324 AM CST SUN JAN 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NORTH GALES TO 40 KNOTS AND HEAVY FREEZING SPRAY IS EXPECTED TODAY INTO TONIGHT ACROSS MOST OF LAKE SUPERIOR. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEST GALES TO 35 KNOTS ARE POSSIBLE ON MONDAY OVER EASTERN LAKE SUPERIOR. NORTHWEST GALES TO 40 KNOTS ARE EXPECTED LATE TUESDAY INTO WEDNESDAY OVER MUCH OF LAKE SUPERIOR...WITH MORE WEST TO NORTHWEST GALES TO 40 KNOTS EXPECTED THURSDAY AND THURSDAY NIGHT. PERIODS OF HEAVY FREEZING SPRAY ARE EXPECTED THROUGH LATE THIS WEEK. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE WEATHER MESSAGE FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-050930- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 424 AM EST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NORTHWEST GALES TO 35 KNOTS AND AREAS OF HEAVY FREEZING SPRAY ARE EXPECTED TODAY. SEE THE LATEST MARINE WEATHER MESSAGE AND NEARSHORE AND OPEN LAKE FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHWEST GALES TO 35 KNOTS AND AREAS OF HEAVY FREEZING SPRAY ARE ALSO POSSIBLE ON WEDNESDAY. SEE THE LATEST NEARSHORE FORECAST FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. TITUS
In the hours before
Special weather statement, Jan 3, 10:57 PM EST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1057 PM EST SAT JAN 3 2015 MIZ011>014-040600- DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE...ESCANABA... GLADSTONE...MANISTIQUE 1057 PM EST SAT JAN 3 2015 /957 PM CST SAT JAN 3 2015/ ...FREEZING DRIZZLE EXPECTED THROUGH MIDNIGHT... OCCASIONAL FREEZING DRIZZLE WILL CONTINUE THROUGH MIDNIGHT...CAUSING UNTREATED ROADS AND SIDEWALKS TO BE SLIPPERY. IF TRAVELING OVERNIGHT...SLOW DOWN AND ALLOW FOR EXTRA STOPPING DISTANCE IN CASE ROADS BECOME ICY. SNOW WILL THEN MOVE INTO UPPER MICHIGAN FROM WEST TO EAST OVERNIGHT... BRINGING AN END TO THE FREEZING DRIZZLE. TOTAL SNOWFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED BY LATE SUNDAY MORNING. THIS SNOW WILL LEAD TO SNOW COVERED ROADS SUNDAY MORNING. MIZ005>007-085-040600- MARQUETTE-ALGER-LUCE-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...GWINN...MARQUETTE...GRAND MARAIS... MUNISING...NEWBERRY...SENEY 1057 PM EST SAT JAN 3 2015 ...FREEZING DRIZZLE EXPECTED THROUGH MIDNIGHT... OCCASIONAL FREEZING DRIZZLE WILL CHANGE TO ALL SNOW BETWEEN MIDNIGHT AND 2 AM EST. ANY UNTREATED ROADS AND SIDEWALKS WILL BE SLIPPERY DUE TO THE FREEZING DRIZZLE. IF TRAVELING OVERNIGHT...SLOW DOWN AND ALLOW FOR EXTRA STOPPING DISTANCE IN CASE ROADS ARE ICY. ROLFSON
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:47 AM EST | Wind Chill Warning | MQT | Baraga, Delta, Dickinson, Gogebic, Houghton, Iron and 3 more | 32 hr |
| Jan 4, 11:06 AM EST | Small Craft Advisory | MQT | 3 days |
Nearby
Wind Chill Advisories in Michigan, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.